Limits...
Severe dermatologic reactions with bendamustine: a case series.

Carilli A, Favis G, Sundharkrishnan L, Hajdenberg J - Case Rep Oncol (2014)

Bottom Line: Causality, in particular, is difficult to determine, and therefore, preventing recurrent reactions can be challenging.However, the incidence of cutaneous reactions reported is rising.We describe three such reactions in relation to bendamustine administration in hopes of adding to the awareness of such side effects.

View Article: PubMed Central - PubMed

Affiliation: UF Health Cancer Center, Orlando Health, Orlando, Fla., USA.

ABSTRACT
Cutaneous drug reactions make up the largest proportion of adverse events in the medical field. Causality, in particular, is difficult to determine, and therefore, preventing recurrent reactions can be challenging. Bendamustine was initially thought to be a well-tolerated chemotherapy agent with few side effects aside from bone marrow suppression. However, the incidence of cutaneous reactions reported is rising. We describe three such reactions in relation to bendamustine administration in hopes of adding to the awareness of such side effects.

No MeSH data available.


Related in: MedlinePlus

High power of the DRESS lesion.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4127542&req=5

Figure 3: High power of the DRESS lesion.

Mentions: On day 7 following chemotherapy, the characteristics of her eruption changed. She developed a bullous rash involving 60–70% of her skin as well as mucosa (fig. 1). Bullae were fragile and superficial. A new biopsy revealed vacuolar interface dermatitis with necrosis of keratinocytes in the epidermis, with the underlying dermis displaying a superficial perivascular lymphocytic inflammatory infiltrate with eosinophils (fig. 2; fig. 3). She began to deteriorate rapidly with a clinical course further complicated by the development of severe hepatic and renal failure. A diagnosis of DRESS syndrome was made.


Severe dermatologic reactions with bendamustine: a case series.

Carilli A, Favis G, Sundharkrishnan L, Hajdenberg J - Case Rep Oncol (2014)

High power of the DRESS lesion.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4127542&req=5

Figure 3: High power of the DRESS lesion.
Mentions: On day 7 following chemotherapy, the characteristics of her eruption changed. She developed a bullous rash involving 60–70% of her skin as well as mucosa (fig. 1). Bullae were fragile and superficial. A new biopsy revealed vacuolar interface dermatitis with necrosis of keratinocytes in the epidermis, with the underlying dermis displaying a superficial perivascular lymphocytic inflammatory infiltrate with eosinophils (fig. 2; fig. 3). She began to deteriorate rapidly with a clinical course further complicated by the development of severe hepatic and renal failure. A diagnosis of DRESS syndrome was made.

Bottom Line: Causality, in particular, is difficult to determine, and therefore, preventing recurrent reactions can be challenging.However, the incidence of cutaneous reactions reported is rising.We describe three such reactions in relation to bendamustine administration in hopes of adding to the awareness of such side effects.

View Article: PubMed Central - PubMed

Affiliation: UF Health Cancer Center, Orlando Health, Orlando, Fla., USA.

ABSTRACT
Cutaneous drug reactions make up the largest proportion of adverse events in the medical field. Causality, in particular, is difficult to determine, and therefore, preventing recurrent reactions can be challenging. Bendamustine was initially thought to be a well-tolerated chemotherapy agent with few side effects aside from bone marrow suppression. However, the incidence of cutaneous reactions reported is rising. We describe three such reactions in relation to bendamustine administration in hopes of adding to the awareness of such side effects.

No MeSH data available.


Related in: MedlinePlus